Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Oct 30, 2014, 3:28 AM CDT for 26 counties in Kansas. It took effect at Oct 31, 2014, 11:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 3:28 AM CDT (08:28 UTC)
- In effect from
- Oct 31, 2014, 11:00 PM CDT
- Expired
- Nov 1, 2014, 9:56 AM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607 WWUS73 KICT 300828 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT THU OCT 30 2014 ...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM FRIDAY NIGHT THROUGH SATURDAY MORNING... .THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE THE FORECAST AREA FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE LOWER AND MID 20S IN MOST AREAS. KSZ032-033-047>053-067>072-082-083-091>096-098>100-302230- /O.NEW.KICT.FZ.W.0003.141101T0700Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 328 AM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. * TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. * IMPACTS...THE VERY COLD TEMPERATURES WOULD BE DANGEROUS AND WOULD KILL ALL SENSITIVE PLANTS AND VEGETATION LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ES
6 follow-up statements
928 WWUS73 KICT 301959 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 PM CDT THU OCT 30 2014 ...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FOR FRIDAY NIGHT THROUGH SATURDAY MORNING... .THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE IN THE FORECAST AREA FRIDAY NIGHT INTO SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S ACROSS THE WARNING AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-311000- /O.EXT.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 259 PM CDT THU OCT 30 2014 ...FREEZE WARNING NOW IN EFFECT FROM 11 PM FRIDAY TO 10 AM CDT SATURDAY... * TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
647 WWUS73 KICT 310759 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 AM CDT FRI OCT 31 2014 ...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH SATURDAY MORNING... .THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S ACROSS THE WARNING AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-311600- /O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 259 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CDT SATURDAY... * TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAKUB
363 WWUS73 KICT 311335 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 835 AM CDT FRI OCT 31 2014 ...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH SATURDAY MORNING... .THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S ACROSS THE WARNING AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-010345- /O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 835 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CDT SATURDAY... * TEMPERATURE...FROM THE LOWER 20S IN SOUTHEAST KANSAS TO THE MID 20S IN MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
974 WWUS73 KICT 312042 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT FRI OCT 31 2014 ...A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT THROUGH EARLY SATURDAY MORNING... .THE COLDEST AIR OF THE SEASON IS SET TO ARRIVE FOR TONIGHT INTO SATURDAY MORNING. TEMPERATURES ARE LIKELY TO PLUNGE INTO THE 20S ACROSS THE WARNING AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-011045- /O.CON.KICT.FZ.W.0003.141101T0400Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 342 PM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CDT SATURDAY... * TEMPERATURES...WILL RANGE FROM THE LOW TO MID 20S OVER SOUTHEAST KANSAS...TO THE MID AND UPPER 20S OVER CENTRAL AND SOUTH- CENTRAL KANSAS OVERNIGHT. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
910 WWUS73 KICT 010739 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 239 AM CDT SAT NOV 1 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011500- /O.CON.KICT.FZ.W.0003.000000T0000Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 239 AM CDT SAT NOV 1 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES...WILL BE IN THE 20S EARLY THIS MORNING. * IMPACTS...FROM THESE FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAKUB
994 WWUS73 KICT 011456 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 956 AM CDT SAT NOV 1 2014 ...FREEZE WARNING EXPIRED... KSZ032-033-047>053-067>072-082-083-091>096-098>100-011600- /O.CAN.KICT.FZ.W.0003.000000T0000Z-141101T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY... HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 956 AM CDT SAT NOV 1 2014 ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ALLOWED THE FREEZE WARNING TO EXPIRE. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE REGION...SO THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:20 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 30, 3:20 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT THU OCT 30 2014 .SYNOPSIS... ISSUED AT 318 AM CDT THU OCT 30 2014 A WEAK UPPER-DECK TROF EXTENDING FROM THE MINNESOTA/NORTH DAKOTA BORDER...ACROSS CENTRAL NEBRASKA...TO NORTHWEST KANSAS IS DRAGGING A WEAK COLD FRONT EXTENDING FROM THE MINNESOTA/NORTH DAKOTA BORDER... THROUGH CENTRAL NEBRASKA...TO NORTHWEST KANSAS SOUTHEAST. SOUTH WINDS AROUND 10 MPH ARE KEEPING TEMPERATURES BETWEEN 45 AND 50 DEGREES. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 318 AM CDT THU OCT 30 2014 FORECAST HIGHLIGHT: A FREEZE WARNING IS BEING ISSUED FOR ALL AREAS FROM LATE FRIDAY NIGHT TO SATURDAY MORNING. AN EXTREMELY HIGH AMPLITUDE PATTERN COVERS NORTH AMERICA WITH A MID TO UPPER RIDGE...EXTENDING FROM NEW MEXICO ALL THE WAY TO NORTHERN SASKATCHEWAN...AND AN EXTREMELY DEEP WAVE CURVING FROM THE SOUTHERN HUDSON BAY...ACROSS THE GREAT LAKES...THEN TO THE GULF COAST KEEPING THE FORECAST AREAS UNDER A FAST NORTHERLY FLOW REGIME. WITH THE WAVE UNDERGOING CYCLOGENESIS OVER THE OHIO VALLEY THE ULTRA-HIGH AMPLITUDE RIDGE WILL BE VERY SLOW TO MOVE EAST...EXTENDING FROM THE SASKATCHEWAN/MANITOBA BORDER ALL THE WAY TO THE TEXAS PANHANDLE ON FRIDAY. SUCH A STRONG NORTH/NORTHWEST UPPER LOW FLOW REGIME WILL DRIVE A CANADIAN AIRMASS ALMOST DUE SOUTH FROM MINNESOTA TO MISSOURI FRIDAY NIGHT. AS SUCH THE COLDEST AIR OF THE SEASON WILL INVADE THE KANSAS REGION FRIDAY NIGHT AND SATURDAY MORNING. WITH TEMPERATURES PLUNGING INTO THE LOWER 20S ACROSS THE EASTERN HALF OF KANSAS A FREEZE WARNING HAS BEEN ISSUED FOR ALL OF THE COUNTY WARNING AREA FROM 2 AM TO 9 AM SATURDAY. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 318 AM CDT THU OCT 30 2014 A SECOND AND ALMOST EQUALLY INTENSE UPPER WAVE...LOCATED OVER THE GREAT BASIN ON SATURDAY... WILL BEGIN TO MOVE EAST...CROSSING THE CENTRAL ROCKIES SUNDAY AFTERNOON AND NIGHT WHERE AND WHEN IT WILL EXTEND FROM MONTANA TO BAJA CALIFORNIA. AS THE UPPER-DECK WAVE CONTINUES ITS SLOW TREK EAST ON MONDAY THIS WOULD INDUCE RAPID LOWER- DECK CYCLOGENESIS OVER THE WESTERN PLAINS ON SUNDAY. THIS WOULD INJECT MOISTURE FROM TEXAS...ACROSS OKLAHOMA AND EASTERN KANSAS...TO MISSOURI. THE RESULT IS THAT SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS ARE STILL SCHEDULED TO ARRIVE MOST OF CENTRAL AND EASTERN KANSAS ON MONDAY WITH THE GREATEST CHANCES TARGETING SOUTHEAST KANSAS AND AREAS SOUTHEAST OF THESE AREAS. CHANCES WILL INCREASE MONDAY NIGHT AND TUESDAY WITH THE RAINS ENDING IN A WEST TO EAST MANNER TUESDAY NIGHT. MOSTLY CLEAR WEATHER WILL PREVAIL DURING THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1143 PM CDT WED OCT 29 2014 AVIATION CONCERNS ARE STILL EXPECTED TO REMAIN NIL THROUGH THIS TAF PERIOD. THINKING HAS NOT CHANGED SINCE LAST TAF ISSUANCE WITH A FRONT EXPECTED TO PASS THROUGH THE AREA LATE TONIGHT THROUGH THU MORNING. STILL NOT EXPECTING ANY MORE THAN A FEW HIGH CLOUDS AS THE UPPER WAVE DIVES SOUTHEAST. WINDS ARE EXPECTED TO FLIP AROUND TO THE NW AROUND 11Z AT KRSL AND 15Z AT KICT. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 37 51 27 / 0 0 0 0 HUTCHINSON 69 36 49 27 / 0 0 0 0 NEWTON 69 35 48 26 / 0 0 0 0 ELDORADO 70 36 49 25 / 0 0 0 0 WINFIELD-KWLD 72 37 53 27 / 0 0 0 0 RUSSELL 67 34 49 28 / 0 0 0 0 GREAT BEND 68 34 50 28 / 0 0 0 0 SALINA 68 34 46 26 / 0 0 0 0 MCPHERSON 68 35 47 26 / 0 0 0 0 COFFEYVILLE 71 39 51 24 / 0 0 0 0 CHANUTE 69 37 48 23 / 0 0 0 0 IOLA 69 37 47 23 / 0 0 0 0 PARSONS-KPPF 70 38 49 24 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 10 AM CDT SATURDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && ES
Hazardous weather outlook, Oct 29, 7:04 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT WED OCT 29 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 704 PM CDT WED OCT 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY SATURDAY MORNING ACROSS THE ENTIRE AREA. IF SO...A WIDESPREAD FROST OR FREEZE WOULD OCCUR THAT COULD KILL TEMPERATURE-SENSITIVE VEGETATION. PLEASE CHECK UPDATED FORECASTS AND STATEMENTS LATER IN THE WEEK REGARDING THE POTENTIAL FOR A HARD FREEZE EARLY THIS WEEKEND. A FEW THUNDERSTORMS REMAIN POSSIBLE FOR ALL AREAS FROM SUNDAY NIGHT THRU MONDAY NIGHT BUT SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.